Alert archive / Michigan / Wind Chill Advisories in 2015
Wind Chill Advisory 5, NWS Gaylord, MI
NWS Gaylord, MI issued this wind chill advisory at Feb 20, 2015, 2:49 AM EST for 22 counties in Michigan. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2015, 2:49 AM EST (07:49 UTC)
- Expired
- Feb 20, 2015, 10:00 AM EST
- In force
- 7 hr
- Issued by
- NWS Gaylord, MI
All 22 counties
Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Benzie County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Leelanau County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 21 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 7.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 949 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
377 WWUS43 KAPX 200749 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 249 AM EST FRI FEB 20 2015 MIZ008-015>036-041-042-201500- /O.NEW.KAPX.WC.Y.0005.150220T0749Z-150220T1500Z/ CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX- LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE- KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...NORTHPORT... MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT... TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE... MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH... TAWAS CITY...GLADWIN...STANDISH 249 AM EST FRI FEB 20 2015 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. * WIND CHILL VALUES...VERY COLD OVERNIGHT TEMPERATURES WILL GRADUALLY INCREASE THROUGH DAYBREAK. HOWEVER...A LIGHT WIND WILL CONTINUE TO PRODUCE WIND CHILL READINGS RANGING FROM 15 TO 25 BELOW ZERO THROUGH MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF VERY COLD AIR AND WIND WILL GENERATE LOW WIND CHILLS. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this wind chill advisory went out at Feb 19, 11:56 PM EST, 2 hours 53 minutes earlier.
Area forecast discussion, Feb 19, 11:56 PM EST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1156 PM EST THU FEB 19 2015 .UPDATE... ISSUED AT 915 PM EST THU FEB 19 2015 SCT LAKE EFFECT SHSN CONTINUE ALONG COASTAL BENZIE/MANISTEE COUNTIES. ACTIVITY HAS GOTTEN A BIT OF A BOOST WITH THE INITIAL DEVELOPMENT OF LAND BREEZES...PROVIDING A BRIEF UPTICK IN CONVERGENCE. 1000-850MB WINDS REACH A MINIMUM AT 06Z (CIRCA 5KT)...WEAK ENOUGH SUCH THE LAND BREEZE WILL LIKELY (BRIEFLY) WIN OUT AND PUSH ALL ACTIVITY OFFSHORE. BUT BY DAYBREAK/12Z...THE 1000-850MB FLOW WILL BACK TO THE SW AND INCREASE TO 15KT. THAT WILL REINTRODUCE SHSN TO LEELANAU/BENZIE/MANISTEE. ELSEWHERE...CLEAR AND FRIGID. A NUMBER OF LOCALES IN BOTH PENINSULAS HAVE ALREADY REACHED -20F. HAVE LOWERED MIN TEMPS SOME 5-10F OUTSIDE OF MARINE-INFLUENCED AREAS. && .NEAR TERM...(THIS EVENING THROUGH TONIGHT) ISSUED AT 341 PM EST THU FEB 19 2015 MAIN CONCERN CONTINUES TO BE THE TIMING OF THE END OF THE LAKE EFFECT SNOWS OVER PORTIONS OF NORTHWEST LOWER MICHIGAN AND THE VERY COLD TEMPERATURES/WIND CHILLS OVERNIGHT AND INTO FRIDAY MORNING. MODELS CONTINUE TO BE IN AGREEMENT WITH A VERY DRY AIR MASS MOVING INTO THE NORTHERN GREAT LAKES REGION DURING THE EVENING HOURS...PUTTING AN END TO THE LAKE EFFECT SNOW SHOWERS THAT HAVE BEEN PERSISTENT OVER PORTIONS OF NORTHWEST LOWER MICHIGAN THROUGHOUT THE DAY...MAINLY LEELANAU TO MANISTEE COUNTIES. EVEN WITH THE DRY AIR MASS MOVING IN...LAKE CLOUDS MAY STILL PERSIST OVER PORTIONS OF NORTHWEST LOWER MICHIGAN WITH THE WINDS CARRYING 850MB TEMPERATURES STILL NEARING -25C OVER THE REMAINING OPEN WATERS OF LAKE MICHIGAN. THE ONLY AREA THESE CLOUDS MAY CAUSE OVERNIGHT TEMPERATURES TO NOT PLUMMET WOULD BE WEST OF A LINE FROM GRAND TRAVERSE BAY TO CADILLAC...AS THESE CLOUDS COULD PERSIST THROUGHOUT THE PERIOD ALONG WITH THE OPEN WATERS STILL MODERATING THE SURFACE TEMPERATURES A BIT AS THE WINDS MOVE ONSHORE. TEMPERATURES WILL PLUMMET AFTER SUNSET...DROPPING INTO THE -20S ONCE AGAIN BY 10PM TO MIDNIGHT. WIND CHILL READINGS MAY REACH WIND CHILL ADVISORY CRITERIA ONCE AGAIN FRIDAY MORNING AS SOUTHERLY WINDS BEGIN TO INTENSIFY AND BECOME GUSTY AS THE HIGH PRESSURE RIDGE AXIS MOVES EAST OF NORTHERN MICHIGAN AND THE CENTER OF THE HIGH PRESSURE MOVES TO OUR SOUTHEAST. PRESSURE GRADIENTS WILL TIGHTEN AS A LOW PRESSURE SYSTEM OVER THE NORTHERN PLAINS APPROACHES THE GREAT LAKES REGION. UNCERTAINTY WHETHER THE WIND CHILL READINGS WILL REACH BETWEEN -20 TO -30F FOR ONLY A FEW HOURS FRIDAY MORNING WILL DEPEND ON HOW RAPIDLY TEMPERATURES INCREASE WITH WAA ON THE AFOREMENTIONED SOUTHERLY WINDS. && .SHORT TERM...(FRIDAY THROUGH SUNDAY) ISSUED AT 341 PM EST THU FEB 19 2015 ...SNOW ARRIVES LATE FRIDAY/BRIEF MODERATION IN TEMPS BEFORE COLDER TO END WEEKEND... HIGH IMPACT WEATHER POTENTIAL: BITTER COLD TO START THE DAY FRIDAY THOUGH TEMPERATURES WILL MODERATE. WIDESPREAD MOSTLY LIGHT SNOW FRIDAY NIGHT INTO SATURDAY WITH SOME ENHANCED SNOW TOTALS POSSIBLE FRIDAY NIGHT NEAR LAKE MICHIGAN. PATTERN SYNOPSIS/FORECAST: DEEP LONG WAVE TROUGH ANCHORED OVER EASTERN NORTH AMERICA...500MB HEIGHT ANOMALIES NEARLY 4 STANDARD DEVIATIONS BELOW THE MEAN FROM THE LOWER LAKES TO THE CAROLINAS. BROAD MEAN RIDGING ALONG THE WEST COAST HAS BEEN FLATTENED BY SEVERAL SHORT WAVE TROUGHS COMING OVER THE TOP...AS +PNA WEAKENS AND -EPO DEEPENS WITH RIDGE AXIS FORECAST TO REFORM (AND STRENGTHEN) A LITTLE FARTHER OUT INTO THE EASTERN PACIFIC. HIGH LATITUDE SHORT WAVE ENERGY EMERGING FROM ABOVE THE ARCTIC CIRCLE WILL DROP DOWN THE WEST SIDE OF THE MEAN LONG WAVE TROUGH. THIS WILL ALLOW TROUGH AXIS TO RETROGRADE THIS WEEKEND. CORE OF THE LOW UPPER LEVEL HEIGHT ANOMALIES SLIDE INTO NEW ENGLAND FOR FRIDAY...WITH UPPER LEVEL FLOW ACTUALLY BACKING MORE WEST-SOUTHWESTERLY SATURDAY PRIOR TO HEIGHT FALLS ASSOCIATED WITH ARCTIC SHORT WAVE TROUGH ARRIVING SUNDAY. ARCTIC HIGH PRESSURE SPANNING THE MISSISSIPPI VALLEY AND UP INTO NORTHWEST ONTARIO TODAY...AND WILL HEAD EAST TO THE MID ATLANTIC FRIDAY. SOUTHERLY WINDS ON THE BACK SIDE OF THE ANTICYCLONE WILL ALLOW TEMPERATURES TO MODERATE ACROSS THE GREAT LAKES/MIDWEST TO START THE WEEKEND. A WEAKENING FRONTAL BOUNDARY WILL PUSH INTO MICHIGAN SATURDAY...WHILE LOW PRESSURE SPINS UP OVER THE CENTRAL PLAINS. FORECAST TREND WITH THIS LATTER FEATURE (OUTSIDE OF CANADIAN GUIDANCE) HAS BEEN TOWARD A FLATTER MORE DISORGANIZED SYSTEM...WITH INCREASING COLD NORTHWEST FLOW INTO MICHIGAN FOR SUNDAY AS NEXT ARCTIC HIGH DROPS INTO THE PLAINS. PRIMARY FORECAST CONCERNS: NEED FOR ADDITIONAL WIND CHILL HEADLINES FRIDAY MORNING. WIDESPREAD WARM ADVECTION SNOWFALL FRIDAY NIGHT/ SATURDAY. COLD AIR RETURNS SATURDAY NIGHT/SUNDAY WITH MORE LAKE SNOW SHOWERS. FRIDAY...BIT OF A TRICKY TEMPERATURE FORECAST TO START THE DAY FRIDAY AS WINDS WILL START PICKING UP FROM THE SOUTH/SOUTHWEST ESPECIALLY ACROSS EASTERN UPPER/NORTHWEST LOWER...WHICH SHOULD ALSO TRANSLATE INTO A QUICK RECOVERY FROM BITTERLY COLD OVERNIGHT LOWS. WIND CHILLS MAY BE CLOSE TO ADVISORY CRITERIA...BUT THINK WHAT WE'LL DO IS ALLOW CURRENT WIND CHILL HEADLINES TO EXPIRE ON SCHEDULE AT 00Z/7 PM...AS WITH WINDS DROPPING OFF WILL NOT HAVE THE SPEED CRITERIA (AT OR ABOVE 10 MPH) TO JUSTIFY CONTINUED HEADLINES (THOUGH DOWNSTATE OFFICES DON'T UTILIZE WIND CRITERIA...DON'T ASK I'M JUST THE MESSENGER). WILL THEN SEE HOW TRENDS DEVELOP OVERNIGHT AS TO WHETHER WE'LL NEED WIND CHILL HEADLINES FRIDAY MORNING (CURRENT FORECAST HAS TEENS/20S BELOW ZERO WIND CHILLS AROUND DAYBREAK WHICH MODERATE QUICKLY DURING THE MORNING). LEFTOVER SNOW SHOWERS ALONG THE LAKE MICHIGAN SHORELINE SOUTH OF THE LEELANAU PENINSULA WILL GET PUSHED TOWARD SHORE AND ELONGATE NORTH/NORTHEAST WITH TIME AT LOW LEVEL FLOW PICKS UP...EXTENDING PARALLEL TO THE SHORELINE TOWARD THE STRAITS REGION/MACKINAC COUNTY. MEANWHILE...WARM ADVECTION CLOUDS WILL SPREAD IN FROM THE WEST DURING THE MORNING...LOWERING THROUGH THE DAY AND WILL EVENTUALLY YIELD SOME LIGHT SNOW THOUGH MAY NOT SPREAD EAST OF THE I-75 CORRIDOR UNTIL EARLY EVENING. SNOW EXPECTED TO BE PREVALENT FRIDAY NIGHT...NOT PARTICULARLY HEAVY ON THE ACCUMULATIONS (1-2 INCHES) WITH SOME POTENTIAL FOR ENHANCEMENT IN SOUTHWEST FLOW OFF LAKE MICHIGAN. WILL BE A LITTLE MORE BROAD HERE WITH SNOW ACCUMULATIONS (2-3/2-4 INCHES) FROM MANISTEE COUNTY NORTH TO LEELANAU COUNTY AND INTO PARTS OF EASTERN UPPER...NOT GOING TO TRY AND PINPOINT EXACTLY WHERE HEAVIER BANDS MAY SET UP. SATURDAY...WEAK LOW/MID LEVEL TROUGHING/CYCLONIC FLOW LIKELY TO KEEP PERIODIC SNOW SHOWERS GOING ACROSS THE FORECAST AREA DURING THE DAY SATURDAY...WEAKENING SATURDAY NIGHT. TEMPERATURES WILL EDGE CLOSER TO WHAT THEY SHOULD BE FOR LATE FEBRUARY WITH HIGHS IN THE 20S...BUT THAT WILL BE JUST A TEASE WITH STRONGER COLD AIR ADVECTION GETTING UNDERWAY SATURDAY NIGHT. LOWS SUNDAY MORNING EXPECTED BACK IN THE SINGLE DIGITS ABOVE AND BELOW ZERO. SUNDAY...AS COLD AIR DEEPENS SUNDAY AND 850MB TEMPERATURES MAKE A RETURN BACK BELOW -25C...WILL SEE A TRANSITION TO NORTHWEST FLOW LAKE INDUCED SNOW SHOWERS BREAK OUT DOWNWIND OF LAKES SUPERIOR AND MICHIGAN. HIGHS SUNDAY LIKELY BACK INTO THE SINGLE DIGITS ABOVE ZERO...WITH SOME TEENS OVER SOUTHEAST PORTION OF THE FORECAST AREA IMPACTED BY DOWNSLOPING WINDS OFF THE HIGHER TERRAIN. && .LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY) ISSUED AT 341 PM EST THU FEB 19 2015 THE PERIOD STARTS OFF FAIRLY QUIET AS HIGH PRESSURE IS CENTERED TO OUR SOUTHWEST OVER IA/IL. WITH NORTHWEST FLOW AND H8 TEMPS IN THE -30C TO -26C RANGE...COULD SEE OCCASIONAL LIGHT LAKE EFFECT SNOW SHOWERS (DESPITE INCREASING ICE COVERAGE AND FAIRLY LIMITED MOISTURE) NEAR THE LAKE MICHIGAN SHORELINE AND IN NORTHERN CHIPPEWA COUNTY OFF OF LAKE SUPERIOR INTO MONDAY MORNING...BUT LOOKS FAR FROM A BIG SNOW-MAKER AT THIS POINT. THE NEXT SYSTEM OF INTEREST APPROACHES THE AREA TUESDAY AND WHILE THE DETAILS IN TERMS OF TIMING AND OVERALL STRENGTH ARE YET TO BE NAILED DOWN...IT LOOKS LIKE MUCH OF THE CWA WILL BE IN FOR ANOTHER ROUND OF LIGHT SNOW. AT THIS JUNCTURE...DEFINITELY LOOKS POSSIBLE TO SEE AT LEAST A BIT OF LAKE ENHANCEMENT ALONG THE IMMEDIATE LAKE MICHIGAN SHORELINE AS WEST TO WEST-SOUTHWEST WINDS REMAIN STEADY FOR A PERIOD OF TIME TUESDAY AFTERNOON/EVENING. BEHIND THIS SYSTEM... ANOTHER ROUND OF COLD AIR PUSHES IN TO NORTHERN MICHIGAN FOR MIDWEEK...WITH H8 TEMPS FALLING AGAIN TO THE MIDDLE 20S BELOW ZERO OR COLDER...RESULTING IN HIGH TEMPERATURES ONCE AGAIN STUCK IN THE SINGLE DIGITS ACROSS MUCH OF THE CWA FOR THE WEDNESDAY- THURSDAY TIME FRAME. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 1156 PM EST THU FEB 19 2015 -SN AND IFR CONDITIONS DEVELOPING FRI AFTERNOON/EVENING. COLD HIGH PRESSURE CENTERED IN THE LOWER OHIO VALLEY. LAKE EFFECT CLOUDS/-SHSN CONTINUE TO GRAZE BY MBL...OTHER SITES ARE VFR. AS THE RIDGE OF HIGH PRESSURE MOVES EAST...AND LOW LEVEL WINDS BACK...LAKE EFFECT WILL BE REDISTRIBUTED TO THE NE. THUS EXPECT LOWER CLOUDS TO RETURN TO TVC/PLN LATE TONIGHT INTO EARLY FRIDAY. FOR NOW KEPT THOSE SITES VFR...MBL STILL MVFR. AS THE NEXT LOW PRESSURE SYSTEM ADVANCES FROM THE NORTHERN PLAINS FRIDAY...-SN WILL DEVELOP AT MBL/TVC/PLN TOWARD LATE AFTERNOON...APN IN THE EVENING. IFR VSBYS EXPECTED. LIGHT WINDS TONIGHT. SOUTHERLY BREEZES FRIDAY. LLWS FRIDAY EVENING MBL/APN...WITH STRONGER SSW FLOW JUST OFF THE DECK. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...JAZ NEAR TERM...TJL SHORT TERM...JPB LONG TERM...GILLEN AVIATION...JAZ
Hazardous weather outlook, Feb 20, 12:05 AM EST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1205 AM EST FRI FEB 20 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-201100- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1205 AM EST FRI FEB 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. BITTERLY COLD TEMPERATURES ARE EXPECTED OVERNIGHT...WITH LOWS IN RANGING FROM 10 BELOW TO 30 BELOW ZERO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A ROUND OF MAINLY LIGHT SNOW WILL IMPACT NORTHERN MICHIGAN FRIDAY NIGHT INTO SATURDAY. HOWEVER...LOCALIZED HEAVIER ACCUMULATIONS ARE POSSIBLE FOR COUNTIES BORDERING LAKE MICHIGAN. REINFORCING PUSHES OF COLD AIR ARE LIKELY SUNDAY...THEN AGAIN FOR WEDNESDAY AND THURSDAY OF NEXT WEEK. THE PERSISTENT COLD WEATHER THROUGH NEXT WEEK WILL INCREASE THE THREAT FOR FLOODING DUE TO ICE JAMS ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. HOWEVER...SPOTTERS ARE ALWAYS ENCOURAGED TO REPORT SNOW AMOUNTS...ICE JAMS...OR EXTREME TEMPERATURES AT ANY TIME. REPORTS MAY BE MADE ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/NWSGAYLORD TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. JPB/JZ
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 1:41 PM EST | Winter Weather Advisory | APX | Benzie, Manistee | 7 hr |
Nearby
Wind Chill Advisories in Michigan, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.